\begin{thebibliography}{KMM92b} \bibitem[AK77]{AK} Allen~B. Altman and Steven~L. Kleiman. \newblock Foundations of the theory of {F}ano schemes. \newblock {\em Compositio Math.}, 34(1):3--47, 1977. \bibitem[Art69]{Art69} Michael Artin. \newblock Algebraization of formal moduli. {I}. \newblock In {\em Global {A}nalysis ({P}apers in {H}onor of {K}. {K}odaira)}, pages 21--71. Univ. Tokyo Press, Tokyo, 1969. \bibitem[AV02]{AV} Dan Abramovich and Angelo Vistoli. \newblock Compactifying the space of stable maps. \newblock {\em J. Amer. Math. Soc.}, 15(1):27--75 (electronic), 2002. \bibitem[BM96]{BM} Kai Behrend and Yuri Manin. \newblock Stacks of stable maps and {G}romov-{W}itten invariants. \newblock {\em Duke Math. J.}, 85(1):1--60, 1996. \bibitem[Bri66]{Bries} Egbert Brieskorn. \newblock \"{U}ber die {A}ufl\"osung gewisser {S}ingularit\"aten von holomorphen {A}bbildungen. \newblock {\em Math. Ann.}, 166:76--102, 1966. \bibitem[Cam92]{Cam} Fr\'ed\'eric Campana. \newblock Connexit\'e rationnelle des vari\'et\'es de {F}ano. \newblock {\em Ann. Sci. \'Ecole Norm. Sup. (4)}, 25(5):539--545, 1992. \bibitem[Cor96]{Cor} Alessio Corti. \newblock Del {P}ezzo surfaces over {D}edekind schemes. \newblock {\em Ann. of Math. (2)}, 144(3):641--683, 1996. \bibitem[CTG04]{CTG} Jean-Louis Colliot-Th{\'e}l{\`e}ne and Philippe Gille. \newblock Remarques sur l'approximation faible sur un corps de fonctions d'une variable. \newblock In {\em Arithmetic of higher-dimensional algebraic varieties ({P}alo {A}lto, {CA}, 2002)}, volume 226 of {\em Progr. Math.}, pages 121--134. Birkh\"auser Boston, Boston, MA, 2004. \bibitem[Deb01]{Debbook} Olivier Debarre. \newblock {\em Higher-dimensional algebraic geometry}. \newblock Universitext. Springer-Verlag, New York, 2001. \bibitem[Deb03]{DebBour} Olivier Debarre. \newblock Vari\'et\'es rationnellement connexes (d'apr\`es {T}. {G}raber, {J}. {H}arris, {J}. {S}tarr et {A}. {J}. de {J}ong). \newblock {\em Ast\'erisque}, 290:Exp. No. 905, ix, 243--266, 2003. \newblock S\'eminaire Bourbaki. Vol. 2001/2002. \bibitem[dJS06]{dJS} A.~J. de~Jong and Jason Starr. \newblock Low degree complete intersections are rationally simply connected, 2006. \newblock available at \texttt{http://www.math.sunysb.edu/$\sim$jstarr/papers/index.html}. \bibitem[FP97]{FP} William Fulton and Rahul Pandharipande. \newblock Notes on stable maps and quantum cohomology. \newblock In {\em Algebraic geometry---Santa Cruz 1995}, volume~62 of {\em Proc. Sympos. Pure Math.}, pages 45--96. Amer. Math. Soc., Providence, RI, 1997. \bibitem[GHS03]{GHS} Tom Graber, Joe Harris, and Jason Starr. \newblock Families of rationally connected varieties. \newblock {\em J. Amer. Math. Soc.}, 16(1):57--67 (electronic), 2003. \bibitem[GM88]{GM} Mark Goresky and Robert MacPherson. \newblock {\em Stratified {M}orse theory}, volume~14 of {\em Ergebnisse der Mathematik und ihrer Grenzgebiete (3)}. \newblock Springer-Verlag, Berlin, 1988. \bibitem[Har68]{Harder} G{\"u}nter Harder. \newblock Eine {B}emerkung zum schwachen {A}pproximationssatz. \newblock {\em Arch. Math. (Basel)}, 19:465--471, 1968. \bibitem[Har79]{Har79} Joe Harris. \newblock Galois groups of enumerative problems. \newblock {\em Duke Math. J.}, 46(4):685--724, 1979. \bibitem[Har04]{Harari} David Harari. \newblock Weak approximation on algebraic varieties. \newblock In {\em Arithmetic of higher-dimensional algebraic varieties ({P}alo {A}lto, {CA}, 2002)}, volume 226 of {\em Progr. Math.}, pages 43--60. Birkh\"auser Boston, Boston, MA, 2004. \bibitem[Has03]{Ha} Brendan Hassett. \newblock Moduli spaces of weighted pointed stable curves. \newblock {\em Adv. Math.}, 173(2):316--352, 2003. \bibitem[Has09]{HaCMI} Brendan Hassett. \newblock Rational surfaces over nonclosed fields. \newblock In {\em Arithmetic Geometry}, volume~8 of {\em Clay Mathematics Proceedings}, pages 155--210, Providence, RI, 2009. Amer. Math. Soc. \newblock 2006 Clay Mathematics Institute Summer School in G\"ottingen. \bibitem[HT06]{HT06} Brendan Hassett and Yuri Tschinkel. \newblock Weak approximation over function fields. \newblock {\em Invent. Math.}, 163(1):171--190, 2006. \bibitem[HT08a]{HT08} Brendan Hassett and Yuri Tschinkel. \newblock Approximation at places of bad reduction for rationally connected varieties. \newblock {\em Pure Appl. Math. Q.}, 4(3):743--766, 2008. \bibitem[HT08b]{HT08b} Brendan Hassett and Yuri Tschinkel. \newblock Log {F}ano varieties over function fields of curves. \newblock {\em Invent. Math.}, 173(1):7--21, 2008. \bibitem[HT09]{HT09} Brendan Hassett and Yuri Tschinkel. \newblock Weak approximation for hypersurfaces of low degree. \newblock In {\em Algebraic geometry---{S}eattle 2005. {P}art 2}, volume~80 of {\em Proc. Sympos. Pure Math.}, pages 937--955. Amer. Math. Soc., Providence, RI, 2009. \bibitem[Isk79]{Isk} Vasilii~A. Iskovskikh. \newblock Minimal models of rational surfaces over arbitrary fields. \newblock {\em Izv. Akad. Nauk SSSR Ser. Mat.}, 43(1):19--43, 237, 1979. \newblock English translation: Math. USSR-Izv. {\bf 14} (1980), no. 1, 17--39. \bibitem[KM94]{KM} Maxim Kontsevich and Yuri Manin. \newblock Gromov-{W}itten classes, quantum cohomology, and enumerative geometry. \newblock {\em Comm. Math. Phys.}, 164(3):525--562, 1994. \bibitem[KMM92a]{KMMb} J{\'a}nos Koll{\'a}r, Yoichi Miyaoka, and Shigefumi Mori. \newblock Rational connectedness and boundedness of {F}ano manifolds. \newblock {\em J. Differential Geom.}, 36(3):765--779, 1992. \bibitem[KMM92b]{KMM} J{\'a}nos Koll{\'a}r, Yoichi Miyaoka, and Shigefumi Mori. \newblock Rationally connected varieties. \newblock {\em J. Algebraic Geom.}, 1(3):429--448, 1992. \bibitem[Kne62]{Kneser2} Martin Kneser. \newblock Schwache {A}pproximation in algebraischen {G}ruppen. \newblock In {\em Colloq. {T}h\'eorie des {G}roupes {A}lg\'ebriques ({B}ruxelles, 1962)}, pages 41--52. Librairie Universitaire, Louvain, 1962. \bibitem[Kne07]{Kn1} Amanda Knecht. \newblock {\em Weak Approximation for Degree 2 del {P}ezzo Surfaces at Places of Bad Reduction}. \newblock PhD thesis, Rice University, 2007. \bibitem[Kne08]{Kn2} Amanda Knecht. \newblock Weak approximation for general degree two del {P}ezzo surfaces, 2008. \newblock arXiv:0809.1251v1. \bibitem[Knu83]{KnMu} Finn~F. Knudsen. \newblock The projectivity of the moduli space of stable curves. {II}. {T}he stacks {$M\sb{g,n}$}. \newblock {\em Math. Scand.}, 52(2):161--199, 1983. \bibitem[Kol96]{Kolbook} J{\'a}nos Koll{\'a}r. \newblock {\em Rational curves on algebraic varieties}, volume~32 of {\em Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge.} \newblock Springer-Verlag, Berlin, 1996. \bibitem[Kon95]{K} Maxim Kontsevich. \newblock Enumeration of rational curves via torus actions. \newblock In {\em The moduli space of curves (Texel Island, 1994)}, volume 129 of {\em Progr. Math.}, pages 335--368. Birkh\"auser Boston, Boston, MA, 1995. \bibitem[LMB00]{LMB} G{\'e}rard Laumon and Laurent Moret-Bailly. \newblock {\em Champs alg\'ebriques}, volume~39 of {\em Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge.} \newblock Springer-Verlag, Berlin, 2000. \bibitem[Man66]{Manin} Yuri~I. Manin. \newblock Rational surfaces over perfect fields. \newblock {\em Inst. Hautes \'Etudes Sci. Publ. Math.}, 30:55--113, 1966. \bibitem[Man86]{Maninbook} Yuri~I. Manin. \newblock {\em Cubic forms: {A}lgebra, geometry, arithmetic}, volume~4 of {\em North-Holland Mathematical Library}. \newblock North-Holland Publishing Co., Amsterdam, second edition, 1986. \newblock Translated from the Russian by M. Hazewinkel. \bibitem[Pir09]{Pirutka} Alena Pirutka. \newblock {R}-equivalence on low degree complete intersections, 2009. \newblock arXiv:math/0907.1971v2. \bibitem[Ser73]{Se} Jean-Pierre Serre. \newblock {\em A course in arithmetic}. \newblock Springer-Verlag, New York, 1973. \newblock Translated from the French, Graduate Texts in Mathematics, No. 7. \bibitem[Sta06]{Starr06} Jason Starr. \newblock Hypersurfaces of low degree are rationally simply-connected, 2006. \newblock arXiv:math/0602641v1. \bibitem[Sta09]{StarrClay} Jason Starr. \newblock Arithmetic over function fields. \newblock In {\em Arithmetic Geometry}, volume~8 of {\em Clay Mathematics Proceedings}, pages 375--418, Providence, RI, 2009. Amer. Math. Soc. \newblock 2006 Clay Mathematics Institute Summer School in G\"ottingen. \bibitem[Tei75]{Te} Bernard Teissier. \newblock Introduction to equisingularity problems. \newblock In {\em Algebraic geometry (Proc. Sympos. Pure Math., Vol. 29, Humboldt State Univ., Arcata, Calif., 1974)}, pages 593--632. Amer. Math. Soc., Providence, R.I., 1975. \bibitem[Xu09a]{Xu} Chenyang Xu. \newblock Strong rational connectedness of surfaces, 2009. \newblock arXiv:0810.2597v3. \bibitem[Xu09b]{Xu2} Chenyang Xu. \newblock Weak approximation for low degree del {P}ezzo surfaces, 2009. \newblock arXiv:0902.1765. \end{thebibliography}